I have controlled high BP for 3 years with Micardis HCT 80/25mg, Amlodipine 2.5mg and Atenolol 50 mg plus on Simvastatin 20 mg for cholesterol. My pulse is low 40's most of time rising to mid 60's with exercise. I have shortness of breath but chest x-ray was clear & pulmonary function test w/ treadmill was ok. I am on BiPap w/1 liter of O2 each night that has raised my O2 levels at night to low to mid 90% (live in 7000' elevation) but pulse continues to be low. I feel the problem causing some of my sleep apnea maybe thyroid which has not been tested. Am I on the right track or could it be something else?
Your pulse is pretty low and I wonder if the beta blocker (atenolol)is the culprit. Amlodipine can also cause a low heart rate but with beta blockers you usually hold them and notify a Dr if the pulse drops below 56 bpm. They can easily test for thyroid disorders with a simple blood test and I dont know why a Dr would not want to look into it. I'm not sure if that could be the problem but it is easy to rule out by testing just to put your mind at ease. What does the Dr say about your pulse being so low? Are you symptomatic? Do you feel very tired? Do you ever faint or feel faint? That is an awfully low pulse. Be sure that you are stying well hydrated to keep your blood volume up. This can help your pulse if you have a good blood volume. Make sure you get 64oz of water or juice per day. Remember that coffee and tea are not good for fluid replacement. Coffee and tea act as mild diuretics and can pull more fluid off than they replace. Water is best but even juice, Chrystal Light, and things like this are good. Putting lemon or lime can help you drink more water too. Talk to your Dr about the low pulse rate-be sure he knows it is so low most of the time. Sometimes when you see the Dr your pulse and B/P can go up due to "white coat syndrome" so he may not realize you run so low. He may need to tweak your meds.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Jan 2011 • 4 answers
Posted 14 Nov 2011 • 2 answers
Sleep Apnea - how dangerous is this? I have a 2 year old son who has always been a terrible sleeper?
Posted 2 Jan 2013 • 6 answers
Posted 15 Sep 2013 • 1 answer
Can I take atenolol and amlodipine in the same day or is it atenolol and metoprolol in the same day?
Posted 19 Feb 2018 • 0 answers